Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
An_248640 posted:
I'm a little confused. I have been on sinemet cr for about 6 years now. The neuro put me on Azilect recently, also. After taking the azilect for a few days, I begin shaking worse. Sometimes I feel like I'm having a seizure. So I came off azilect and started on amitriptyline, which he had given me for sleep, because the Azilect also kept me awake most of the night. To my surprsise I have found that the amitriptyline works real well for controlling my tremors. I still take the sinemet. Is this a normal reaction for Parkinson's patients on amitriptyline?
Mark A Stacy, MD responded:
Dear An_248640
Amitriptyline is a medication that has some blocking action on secretion of acetylcholine. Other "anticholinergic" medications that may help tremor would include Artane (trihexyphenidyl) or the over-the-counter medication, diphenhydramine (benedryl). These drugs do not help tremor in all people, but it is good that it helps in your case. Side effects of these drugs may include sleepiness, confusion, dry mouth and difficulty with starting urination.
An_248640 replied to Mark A Stacy, MD's response:
Dr. Stacy:
Thank you for this information. Regarding Artane; I know of an aquaintance that I believe took Artane and his teeth were beginning to fall out. Does amitriptyline have the same effect? Also how common is this with artane? Thanks again!!
Mark A Stacy, MD replied to An_248640's response:
I have never heard of teeth damage with artane. However, it may be that he developed such dry mouth that it caused damage to the teeth. I would not worry about this result, unless you have severe dry mouth.

Helpful Tips

Do you have vivid dreams?Expert
Vivid dreams in Parkinson's Disease are quite common. They may be accompanied by yelling or thrashing about during sleep. If this is ... More
Was this Helpful?
37 of 49 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Neurological Disorders Center